# SDR ECPR2022160000001

- Difficulty date: September 9, 2022
- Submitted: September 12, 2022
- Operation: General aviation
- Aircraft: N5911L
- Make and model: Piper PA-44-180
- Aircraft serial: 4496102
- Aircraft time: 7,648 hours
- Engine: Lyc O360A1H6
- Engine time: 3,020 hours
- Propeller: Hartzl HCC2YR2
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: M3081
- Condition: Failed
- Location: Magneto
- Part time: 398 hours
- Component: Magneto, Champion, 4373
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

DURING RUNUP, CREW FOUND THAT THE LEFT ENGINE QUIT WHEN THE LEFT MAGNETO WAS SELECTED.  THE MAGNETO WAS REPLACED.  THE REMOVED MAGNETO WAS DISASSEMBLED AND INSPECTED.  THE PORTION OF THE PRIMARY CONTACT POINTS THAT IS ACTED UPON BY THE CAM WAS FOUND BROKEN FREE OF THE POINTS ASSEMBLY AND WAS FOUND LAYING INSIDE THE MAGNETO CASE.  THE FRACTURE EDGE DISPLAYED A COMBINATION OF BRIGHT AND RUSTED METAL.  THIS INDICATES THAT THE PART HAD BEEN CRACKED FOR SOME AMOUNT OF TIME BEFORE FAILING COMPLETELY.
